Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 14, 2021, 2:13 PM CDT for Tallapoosa County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 14, 2021, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
County Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 28 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580
WWUS84 KBMX 141913
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
213 PM CDT Mon Jun 14 2021
ALZ037-043-047-142000-
Lee AL-Tallapoosa AL-Elmore AL-
213 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEE...NORTHEASTERN
ELMORE AND CENTRAL TALLAPOOSA COUNTIES UNTIL 300 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jacksons' Gap, or near Dadeville, moving south at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Alexander City, Dadeville, Camp Hill, Eclectic, Jacksons' Gap, Martin
Dam, Eastern Lake Martin, Western Lake Martin, Northern Lake Martin,
Southern Lake Martin, Kowaliga Bridge, Wind Creek State Park, Still
Waters Resort, Susannah Crossing, Maxwell Gunter Recreation Area,
Blue Creek Marina, Dare Park, Roxana and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3257 8604 3275 8604 3276 8601 3279 8601
3280 8600 3282 8601 3289 8601 3293 8562
3265 8559
TIME...MOT...LOC 1912Z 355DEG 13KT 3286 8582
$$
86/MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 1:16 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 14, 1:16 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 116 PM CDT Mon Jun 14 2021 .SHORT TERM... /Updated at 1151 AM CDT Mon Jun 14 2021/ Through Tuesday. We're going to be looking at additional showers and storms developing once again this afternoon, with plentiful amounts of moisture and instability present. A surface front is currently analyzed stretching from just north of Jackson, MS northeastward to Fort Payne, AL. As this boundary continues to push slowly southward later on this afternoon, showers and storms are expected to be triggered along and south of the boundary. As we've reached the convective temp, showers and a storm have already developed across northeastern and eastern AL as of midday. A noticeable boundary where parcels are being lifted can be observed on GOES-16 visible satellite across Marion County eastward to Cherokee County. That is also moving southward, and we can expect additional shower and storm development to occur just north of the I-20 corridor, eventually becoming more widespread south of the I-20 corridor later on this afternoon. With the storm development expected, atmospheric conditions are very unstable with similar parameters noted that we saw yesterday along the AL/MS state line. SB CAPE values are coming in between 4000 and 5000 J/kg based on RAP analysis with high to very high wet microburst parameters based on the modified 12z KBMX sounding. There's a similar upper level flow to what we observed yesterday as well, with 20 to 25 knots of northerly flow at 500mb. As such, we've gone ahead and added a local "marginal risk" of isolated severe storms this afternoon for areas along and south of a line from Pickens to Cleburne County. Wind gusts up to 60mph and quarter size hail will be the main hazards. It remains to be seen if we'll see more than scattered coverage of convection, but certainly can't rule out a few multicell clusters developing and quickly moving southward later on this afternoon and into this evening. Drier air finally begins to push southward into Central Alabama following the passage of the surface front overnight and into the day on Tuesday. Mostly rain-free conditions can be expected for much of the area with highs back into the 90s by Tuesday afternoon, but with the much drier air pushing southward we should see much more pleasant overnight lows well down into the 60s by Wednesday morning. 56/GDG .LONG TERM... /Updated at 1256 PM CDT Mon Jun 14 2021/ Wednesday through Friday. No significant changes to forecast. Rain free conditions with lower humidity values Wednesday and Thursday. Humidity will begin to increase on Friday due to northward intrusion of moisture in advance of Gulf of Mexico tropical system. Isolated showers or storms possible Friday across the far southern counties, with increasing rain chances will occur over the weekend as deeper moisture works into area. 58/rose Previous long-term discussion: /Updated at 0300 AM CDT Mon Jun 14 2021/ Wednesday through Friday. Deep-layer northerly flow will stretch across the Mississippi River Valley on Wednesday and will extend into the Deep South. This is a result of an amplified upper-level pattern featuring a broad and prominent ridge near the Four Corners and a longwave trough across the eastern CONUS. At the surface, a broad footprint of high pressure and relatively dry air will remain in place along and east of the Mississippi River for Wednesday and Thursday before the pattern begins to transition on Friday. By then a transient and south shortwave is progged to eject across the Upper Midwest into the Great Lakes region with a flattening of the pattern aloft. Regardless, drier tropospheric air will remain across Central AL through at least Friday with medium-range progged PWs ~1.0" or less. Dewpoints should remain in the 50s and 60s. There are no mentionable PoPs mainly for these reasons. Afternoon highs in the mid 80s to lower 90s are forecast through this time. Saturday and Sunday. While weather remains quiet for the majority of the upcoming week, unsettled weather is forecast across portions of the southwest Gulf of Mexico. The NHC continues to monitor this area. Their latest Tropical Weather Outlook forecasts a 50% chance of tropical cyclone development near the Bay of Campeche within the next 5 days. Regardless of organized tropical cyclone development, medium-range guidance brings this system northward by the end of the week. Its surrounding field of tropical moisture is expected to spread northward across the Gulf Coast into the Deep South. With resultant moisture advection via southerly low-level flow across Central AL, PoPs were increased for Saturday (30-40%) and Sunday (40-50%). 40/Sizemore && .AVIATION... 18Z TAF Discussion. SHRA/TSRA are already developing across portions of Central Alabama here at midday, and storms are expected to become more numerous through the afternoon. For now, have included TSRA at all terminals noting the storm possibility and may have to add in at least a TEMPO at some locations based on where storms develop and propagate through the afternoon and early evening. As was the case yesterday, any storm that moves over a terminal site will bring rapid reductions in visibility, as well as gusty downburst type winds. Storms should subside overnight tonight with VFR conditions continuing through the remainder of the period. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 56/GDG && .FIRE WEATHER... Scattered storms expected through the early evening across areas along and south of I-20. Drier air low level air will work into Alabama from TN tonight and into Wednesday. This will result in rain free conditions Tuesday through Thursday with minimum RH values of 35-40% each day. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 67 89 61 86 61 / 10 0 0 0 0 Anniston 69 90 62 86 63 / 10 10 0 0 0 Birmingham 69 91 64 87 64 / 10 0 0 0 0 Tuscaloosa 69 93 65 88 66 / 10 0 0 0 0 Calera 69 91 65 87 66 / 10 10 0 0 0 Auburn 71 91 65 87 65 / 20 10 10 0 0 Montgomery 72 95 66 91 66 / 20 10 10 10 0 Troy 72 95 67 90 65 / 20 20 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 14, 10:31 AM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1031 AM CDT Mon Jun 14 2021 ALZ011>015-017>050-151845- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1031 AM CDT Mon Jun 14 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Scattered to perhaps numerous showers and storms are expected to develop during the afternoon hours today across Central Alabama. Isolated damaging winds up to 60mph are possible with stronger storms. Areas along and south of a line from Pickens to Cleburne County have the best isolated severe storm chance. The severe storm threat is expected to subside after sunset this evening. Minor flooding continues along the Tombigbee River basin. Please see River Flood Statements for the latest information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor flooding is expected to continue along portions of the Tombigbee River basin through Saturday. Please see River Flood Statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 14, 1:14 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
114 PM CDT Mon Jun 14 2021
ALZ028-029-037-038-141845-
Tallapoosa AL-Clay AL-Randolph AL-Chambers AL-
114 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDOLPH...
NORTHEASTERN TALLAPOOSA...NORTHWESTERN CHAMBERS AND SOUTHEASTERN CLAY
COUNTIES UNTIL 145 PM CDT...
At 114 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparkling Springs, or 11 miles south of Lake Wedowee, moving south at
10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wadley, Abanda, Penton, Trammel Crossroads, Sparkling Springs,
Daviston, Eagle Creek, Horseshoe Bend, Motley and Horseshoe Bend
National Military Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3294 8575 3311 8575 3316 8574 3317 8565
3318 8554 3297 8544
TIME...MOT...LOC 1814Z 351DEG 9KT 3312 8564
86/MartinSpecial weather statement, Jun 14, 1:44 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Birmingham AL
144 PM CDT Mon Jun 14 2021
ALZ028-037-038-141930-
Tallapoosa AL-Clay AL-Chambers AL-
144 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLAPOOSA...
NORTHWESTERN CHAMBERS AND SOUTHEASTERN CLAY COUNTIES UNTIL 230 PM
CDT...
At 144 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goldville, or 14 miles south of Lake Wedowee, moving south at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
New Site, Goldville, Trammel Crossroads, Northern Lake Martin,
Daviston, Eagle Creek, Horseshoe Bend, Motley and Horseshoe Bend
National Military Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3294 8551 3290 8585 3314 8583 3316 8565
3311 8565 3311 8558
TIME...MOT...LOC 1844Z 351DEG 9KT 3309 8571
86/MartinSpecial weather statement, Jun 14, 1:52 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Birmingham AL 152 PM CDT Mon Jun 14 2021 ALZ029-141915- Randolph AL- 152 PM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH COUNTY UNTIL 215 PM CDT... At 152 PM CDT, Doppler radar was tracking a strong thunderstorm near Crystal Lake, or near Roanoke, moving south at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Roanoke, Wedowee, Woodland, Crystal Lake, Tennant, Dickert, Rock Mills, Big Springs, Paran, Roanoke Municipal Airport, Rock Stand and Napoleon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3311 8550 3338 8548 3339 8529 3311 8523 TIME...MOT...LOC 1852Z 358DEG 26KT 3324 8538 86/Martin
Special weather statement, Jun 14, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
213 PM CDT Mon Jun 14 2021
ALZ037-043-047-142000-
Lee AL-Tallapoosa AL-Elmore AL-
213 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEE...NORTHEASTERN
ELMORE AND CENTRAL TALLAPOOSA COUNTIES UNTIL 300 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jacksons' Gap, or near Dadeville, moving south at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Alexander City, Dadeville, Camp Hill, Eclectic, Jacksons' Gap, Martin
Dam, Eastern Lake Martin, Western Lake Martin, Northern Lake Martin,
Southern Lake Martin, Kowaliga Bridge, Wind Creek State Park, Still
Waters Resort, Susannah Crossing, Maxwell Gunter Recreation Area,
Blue Creek Marina, Dare Park, Roxana and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3257 8604 3275 8604 3276 8601 3279 8601
3280 8600 3282 8601 3289 8601 3293 8562
3265 8559
TIME...MOT...LOC 1912Z 355DEG 13KT 3286 8582
86/MartinThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:48 AM CDT | Special Weather Statement | BMX | Jefferson | 27 min |
| Jun 14, 4:04 AM CDT | Special Weather Statement | BMX | Calhoun | 41 min |
| Jun 14, 1:14 PM CDT | Special Weather Statement | BMX | Chambers | 31 min |
| Jun 14, 1:44 PM CDT | Special Weather Statement | BMX | Tallapoosa | 46 min |
| Jun 14, 1:52 PM CDT | Special Weather Statement | BMX | Randolph | 23 min |
| Jun 14, 3:01 PM CDT | Special Weather Statement | BMX | Elmore | 44 min |
| Jun 14, 3:40 PM CDT | Special Weather Statement | BMX | Montgomery | 50 min |
| Jun 14, 4:43 PM CDT | Special Weather Statement | BMX | Autauga | 32 min |
| Jun 14, 5:10 PM CDT | Special Weather Statement | BMX | Lowndes | 35 min |
| Jun 14, 5:46 PM CDT | Special Weather Statement | BMX | Autauga | 29 min |
| Jun 14, 5:48 PM CDT | Special Weather Statement | BMX | Sumter | 27 min |
| Jun 14, 5:59 PM CDT | Special Weather Statement | BMX | Autauga | 31 min |
| Jun 14, 6:28 PM CDT | Special Weather Statement | BMX | Lowndes | 47 min |
| Jun 14, 6:40 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 18 min |
| Jun 14, 6:44 PM CDT | Special Weather Statement | BMX | Coosa | 31 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.